Alert archive / Arizona / Fire Weather Watches in 2021
Fire Weather Watch 9, NWS Tucson, AZ
NWS Tucson, AZ issued this fire weather watch at Apr 20, 2021, 2:53 PM MST for 6 counties in Arizona. It took effect at Apr 22, 2021, 12:00 PM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 20, 2021, 2:53 PM MST (21:53 UTC)
- In effect from
- Apr 22, 2021, 12:00 PM MST
- Expired
- Apr 21, 2021, 2:37 PM MST
- In force
- Issued by
- NWS Tucson, AZ
Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pima County, AZ, Pinal County, AZ, Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 61 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 9.9 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3454 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
914 WWUS85 KTWC 202153 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 253 PM MST Tue Apr 20 2021 AZZ150>154-211200- /O.UPG.KTWC.FW.A.0008.210421T1800Z-210422T0200Z/ /O.NEW.KTWC.FW.W.0012.210421T1800Z-210422T0300Z/ /O.NEW.KTWC.FW.A.0009.210422T1900Z-210423T0300Z/ Arizona Fire Weather Zone 150 Sonoran FDRA-Most of Pima County-South Central Pinal County- Tohono O'odham Nation-Tucson Metropolitan area-TDC- Arizona Fire Weather Zone 151 Western half Desert Grasslands FDRA including elevations up to 5500 feet in Southeast corner of Pinal County- Extreme Eastern Pima County-Western third of Cochise County- Santa Cruz County-TDC-Arizona Fire Weather Zone 152 Eastern half Desert Grasslands FDRA including elevations up to 5500 feet in Southwest Graham County and Eastern two thirds of Cochise County-Southern San Carlos Reservation- Southern Greenlee County below 5000 feet-TDC- Arizona Fire Weather Zone 153 Northern Graham County-Northern Greenlee County- White and Gila Mountains-Apache Sitgreaves NF- Southern San Carlos Reservation above 5000 feet-SDC- Arizona Fire Weather Zone 154 Forest Woodlands FDRA including the Sky Islands of Southeast Arizona above 5500 feet-Coronado NF-TDC- 253 PM MST Tue Apr 20 2021 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MST WEDNESDAY FOR STRONG AND GUSTY WINDS, LOW HUMIDITY AND A VERY HIGH FIRE DANGER RATING FOR FIRE WEATHER ZONES 150, 151, 152, 153, AND 154... ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR STRONG WINDS, LOW HUMIDITY AND A VERY HIGH FIRE DANGER RATING FOR PORTIONS OF FIRE WEATHER ZONES 150, 151, 152, 153, AND 154... The National Weather Service in Tucson has issued a Red Flag Warning, which is in effect from 11 AM to 8 PM MST Wednesday. A Fire Weather Watch has also been issued. This Fire Weather Watch is in effect from Thursday afternoon through Thursday evening. * AFFECTED AREA...All Fire Weather Zones in Southeast Arizona Wednesday for the Red Flag Warning. Far eastern Fire Weather Zone 150 and southern portions of Fire Weather Zones 151, 152, 153 and 154 for the Fire Weather Watch on Thursday. * TIMING...11 AM MST through 8 PM MST Wednesday for Red Flag Warning. Fire Weather Watch is in effect Thursday afternoon and Thursday evening. * WINDS...South to southwest winds at 20 to 30 mph with gusts to 40 to 45 mph on Wednesday. Southwest winds of 15 to 25 mph with gusts to 30 to 35 mph on Thursday. * RELATIVE HUMIDITY...Minimum relative humidity values 5 to 10 percent in the valleys and 10 to 15 percent over higher terrain both Wednesday and Thursday. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly and be resistant to control efforts. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. Please advise the appropriate officials or fire crews in the field of the Fire Weather Watch for portions of Southeast Arizona. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
2 follow-up statements
926 WWUS85 KTWC 211058 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 358 AM MST Wed Apr 21 2021 AZZ150-212300- /O.CAN.KTWC.FW.A.0009.210422T1900Z-210423T0300Z/ /O.CON.KTWC.FW.W.0012.210421T1800Z-210422T0300Z/ Arizona Fire Weather Zone 150 Sonoran FDRA-Most of Pima County-South Central Pinal County- Tohono O'odham Nation-Tucson Metropolitan area-TDC- 358 AM MST Wed Apr 21 2021 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING FOR STRONG AND GUSTY WINDS, LOW HUMIDITY AND A VERY HIGH FIRE DANGER RATING FOR FIRE WEATHER ZONE 150... ...THE THURSDAY FIRE WEATHER WATCH IS CANCELLED FOR FIRE WEATHER ZONE 150 ONLY... The National Weather Service in Tucson has cancelled the Thursday Fire Weather Watch for Fire Weather Zone 150 only. The Red Flag Warning remains in effect today. * AFFECTED AREA...All of Fire Weather Zone 150. * TIMING...11 AM MST through 8 PM MST today. * WINDS...Southwest winds increasing rapidly later this morning to 20 to 30 mph with gusts to 45 mph. * RELATIVE HUMIDITY...Minimum relative humidity values 5 to 10 percent in the valleys and 10 to 15 percent over higher terrain. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly and be resistant to control efforts. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ AZZ151>154-212300- /O.CON.KTWC.FW.W.0012.210421T1800Z-210422T0300Z/ /O.CON.KTWC.FW.A.0009.210422T1900Z-210423T0300Z/ Arizona Fire Weather Zone 151 Western half Desert Grasslands FDRA including elevations up to 5500 feet in Southeast corner of Pinal County- Extreme Eastern Pima County-Western third of Cochise County- Santa Cruz County-TDC-Arizona Fire Weather Zone 152 Eastern half Desert Grasslands FDRA including elevations up to 5500 feet in Southwest Graham County and Eastern two thirds of Cochise County-Southern San Carlos Reservation- Southern Greenlee County below 5000 feet-TDC- Arizona Fire Weather Zone 153 Northern Graham County-Northern Greenlee County- White and Gila Mountains-Apache Sitgreaves NF- Southern San Carlos Reservation above 5000 feet-SDC- Arizona Fire Weather Zone 154 Forest Woodlands FDRA including the Sky Islands of Southeast Arizona above 5500 feet-Coronado NF-TDC- 358 AM MST Wed Apr 21 2021 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING FOR STRONG AND GUSTY WINDS, LOW HUMIDITY AND A VERY HIGH FIRE DANGER RATING FOR FIRE WEATHER ZONES 151, 152, 153, AND 154... ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR STRONG WINDS, LOW HUMIDITY AND A VERY HIGH FIRE DANGER RATING FOR PORTIONS OF FIRE WEATHER ZONES 151, 152, 153, AND 154... * AFFECTED AREA...All of Fire Weather Zones 151, 152, 153 and 154 today for the Red Flag Warning. Southern portions of Fire Weather Zones 151, 152, 153 and 154 for the Fire Weather Watch on Thursday. * TIMING...11 AM MST through 8 PM MST today for the Red Flag Warning. The Fire Weather Watch is in effect Thursday afternoon and Thursday evening. * WINDS...Southwest winds at 20 to 30 mph with gusts to 45 mph today. Southwest winds of 15 to 25 mph with gusts to 35 mph on Thursday. * RELATIVE HUMIDITY...Minimum relative humidity values 5 to 10 percent in the valleys and 10 to 15 percent over higher terrain both today and Thursday. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly and be resistant to control efforts. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. A Fire Weather Watch means that critical fire weather conditions are forecast to potentially occur. Listen for later forecasts and possible Red Flag Warnings. Please advise the appropriate officials or fire crews in the field of the warnings and watches in effect for portions of Southeast Arizona. && $$ Cerniglia Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
143 WWUS85 KTWC 212137 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 237 PM MST Wed Apr 21 2021 AZZ153-220300- /O.CAN.KTWC.FW.A.0009.210422T1900Z-210423T0300Z/ /O.CON.KTWC.FW.W.0012.000000T0000Z-210422T0300Z/ Arizona Fire Weather Zone 153 Northern Graham County-Northern Greenlee County- White and Gila Mountains-Apache Sitgreaves NF- Southern San Carlos Reservation above 5000 feet-SDC- 237 PM MST Wed Apr 21 2021 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING FOR STRONG AND GUSTY WINDS, LOW HUMIDITY AND A VERY HIGH FIRE DANGER RATING FOR FIRE WEATHER ZONE 153... ...FIRE WEATHER WATCH IS CANCELLED FOR THURSDAY FOR FIRE WEATHER ZONE 153... The National Weather Service in Tucson has cancelled the Fire Weather Watch on Thursday. * AFFECTED AREA...All of Fire Weather Zone 153. * TIMING...Until 8 PM MST this evening. * WINDS...South to southwest winds of 20 to 30 mph with gusts to 45 mph. * RELATIVE HUMIDITY...Minimum relative humidity values 5 to 15 percent. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly and be resistant to control efforts. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ AZZ151-152-154-220545- /O.UPG.KTWC.FW.A.0009.210422T1900Z-210423T0300Z/ /O.NEW.KTWC.FW.W.0013.210422T1900Z-210423T0300Z/ /O.CON.KTWC.FW.W.0012.000000T0000Z-210422T0300Z/ Arizona Fire Weather Zone 151 Western half Desert Grasslands FDRA including elevations up to 5500 feet in Southeast corner of Pinal County- Extreme Eastern Pima County-Western third of Cochise County- Santa Cruz County-TDC-Arizona Fire Weather Zone 152 Eastern half Desert Grasslands FDRA including elevations up to 5500 feet in Southwest Graham County and Eastern two thirds of Cochise County-Southern San Carlos Reservation- Southern Greenlee County below 5000 feet-TDC- Arizona Fire Weather Zone 154 Forest Woodlands FDRA including the Sky Islands of Southeast Arizona above 5500 feet-Coronado NF-TDC- 237 PM MST Wed Apr 21 2021 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING FOR STRONG AND GUSTY WINDS, LOW HUMIDITY AND A VERY HIGH FIRE DANGER RATING FOR FIRE WEATHER ZONES 151, 152 AND 154... ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MST THURSDAY FOR STRONG AND GUSTY WINDS, LOW HUMIDITY AND A VERY HIGH FIRE DANGER RATING FOR PORTIONS OF FIRE WEATHER ZONES 151, 152 AND 154... The National Weather Service in Tucson has issued a Red Flag Warning, which is in effect from noon to 8 PM MST Thursday. The Fire Weather Watch is no longer in effect Thursday. * AFFECTED AREA...All of Fire Weather Zones 151, 152 and 154 through 8 PM MST this evening and portions of Fire Weather Zones 151, 152 and 154 Thursday. * TIMING...Until 8 PM MST this evening and Noon to 8 PM MST Thursday. * WINDS...South to southwest winds of 20 to 30 mph with gusts to 45 mph today. Southwest winds of 15 to 30 mph with gusts to 35 to 40 mph on Thursday. * RELATIVE HUMIDITY...Minimum relative humidity values 5 to 10 percent in the valleys and 10 to 15 percent over the higher terrain both today and Thursday. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly and be resistant to control efforts. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ AZZ150-220300- /O.CON.KTWC.FW.W.0012.000000T0000Z-210422T0300Z/ Arizona Fire Weather Zone 150 Sonoran FDRA-Most of Pima County-South Central Pinal County- Tohono O'odham Nation-Tucson Metropolitan area-TDC- 237 PM MST Wed Apr 21 2021 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING FOR STRONG AND GUSTY WINDS, LOW HUMIDITY AND A VERY HIGH FIRE DANGER RATING FOR FIRE WEATHER ZONE 150... * AFFECTED AREA...Fire Weather Zone 150. * TIMING...Until 8 PM MST this evening. * WINDS...South to southwest winds of 20 to 30 mph with gusts to 45 mph. * RELATIVE HUMIDITY...Minimum relative humidity values 5 to 10 percent in the valleys and 10 to 15 percent over the higher terrain. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly and be resistant to control efforts. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
What forecasters said that day
The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this fire weather watch went out at Apr 20, 2:23 AM MST, 12 hours 30 minutes earlier.
Area forecast discussion, Apr 20, 2:23 AM MST, 12 hours 30 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 223 AM MST Tue Apr 20 2021 .SYNOPSIS...Dry conditions will continue through the week with temperatures remaining warm through Wednesday. A storm system will bring rather strong and gusty winds to the area Wednesday with the primary concern related to critical fire weather conditions. Somewhat lighter breezes are expected Thursday with cooler temperatures lingering into Friday before warmer temperatures return next weekend. && .DISCUSSION...Another warm and dry day today with plenty of sunshine. Then an approaching storm system is expected to result in a decent gusty, breezy day Wednesday with the wind developing first over central Pima county during the mid-morning hours and spreading east shortly thereafter. Not quite wind advisory, however given the very dry conditions it is a concern related to critical fire weather conditions. That is discussed below. A Lighter breeze and cooler temperatures will follow the storm Thursday with the cooler temps lingering into Friday. Then upper level ridging over the weekend will result in a rapid warmup Saturday into Sunday. This may be followed by another storm system early next week but time will tell. && .AVIATION...Valid through 21/12Z. Mostly clear skies through the period. Light SFC winds except becoming WSW 10-15 kts this afternoon. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Very low humidity levels including poor overnight recoveries are expected leading up to a fairly windy Wednesday afternoon as a storm system approaches the area. A good bet for critical fire weather conditions developing across most of all fire weather zones, potentially starting as early as 10 am over the Tohono O'odham Nation. Some moderation in humidity levels Thursday and Friday (mainly overnight) before becoming very warm and dry again over the weekend. There is a chance for another storm system early next week with a small possibility of a few showers northern areas. && .TWC WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Wednesday morning through Wednesday evening for AZZ150>154. && Public...Cerniglia Aviation...Cerniglia Fire Weather....Cerniglia Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 2:53 PM MST | Red Flag Warning | TWC | Cochise, Graham, Greenlee, Pima, Pinal, Santa Cruz | 29 hr |
Nearby
Fire Weather Watches in Arizona, 2021Every fire weather watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.